MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48296
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a flexible ureteroscopy (urs) procedure using a ngage nitinol stone extractor, there was difficulty opening and closing the basket.Prior to inserting the device into the endoscope, the nurse noticed the basket did not open and close as smoothly as usual and "hooks when closing the basket".The procedure was successfully completed by using another similar type basket device.No adverse effects were reported due to the alleged malfunction.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: d10.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual inspection noted that the device was returned with the handle and the basket formation in the closed position.The mlla (male luer lock adapter) and collet know were tight.Kinks were observed in the basket sheath located at 6cm, 25cm, 72cm, and 90 cm from the distal tip.Functional testing noted that the handle does not actuate the basket formation.The handle was then disassembled, and it was noted that the basket formation could not be manually actuated to the open position, and the distal shrink tube on the basket sheath had been scraped and was peeling.The distal shrink tube also accordioned and was pushed toward the distal tip.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A lot history search found one other complaint for a similar issue from the same customer.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.The returned device was found to have a basket that was closed and could not be opened due to sheath damage.The sheath was found to be kinked in multiple locations, and the shrink tube at the distal end was scraped, peeling, and buckled.The likely cause for the damage to the shrink tube at the distal end of the basket sheath is that it came into contact with the sharp edge of another instrument during use, peeling and buckling the shrink tube.The kinks observed in the basket sheath were likely caused by handling damage.Based on the condition of the returned device, the conclusion of the investigation is that the device was inadvertently damaged during use.The ifu contains a caution that excessive force could damage the device.Most probable cause the device was damaged by undetermined instrument.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9082000
Report Number1820334-2019-02352
Device Sequence Number19488517
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)220712(10)9876318
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2022
Device Model NumberG48296
Device Catalogue NumberNGE-022115-MB
Device Lot Number9876318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEX URS COBRA VISION.; FLEX URS COBRA VISION